View Full Version : 22/m want to share my experiences on ritalin so far


D4b0D4b0
01-16-16, 08:50 PM
So I've been on ritalin for about 5 weeks,

I have found that it makes me extremely calm, and also minimizes any social anxiety i may have, but i feel as if it does not make me want to mentally focus on things. It makes me feel mentally lazy, and very zombielike, I'd just rather not do much, and i just kind of sit doing pointless stuff.

My thoughts are calm, they don't race which is great. I've put up with my mind for a long time and I'm greatful this drug is basically telling it to shut up.

I no longer eat when I'm bored, which is great because I'm in the obese range (130kgish), and I've lost maybe 5kg since I've been on it. I still eat though, sometimes i forget but i usually get hungry.

I've found that i need more than the 4 my psychiatrist gave me to get through the day (which he told me i mat, and gave me 200 10mg for 6 weeks), so I'm taking 5-6 a day. I find that 1 tablet lasts about 2 hours 30 minutes. Last night i took a pill late to see how long it would keep me up and it didn't keep me up more than 3 hours i fell asleep.

So I'm on 2 - 1.5 - 1 - 1 atm.

Side effects;

BP is "very gold" according to gp.
Heart rate may be slightly higher (6-8?), I've measured it at 54 before while on ritalin, often below 60. But usually 70-80.

Started out with pulpitations for 3-4 days, slight headaches. That has all subsided. The ones that have stuck around are irritability, i get very annoyed... VERY annoyed if someone interrupts something I'm doing. I just want to do the one thing. I feel like a zombie on it, i am slow, my reaction times are delayed.

I get a numbing/tingling feeling all over my face, from under my jaw to my forehead (this is relatively new) and it lasts until it wears off.

I also get numbing/tingling in my whole body sometimes, slightly different from what i feel in my face.

Coming down; i feel so mentally ****, very emotional, depressed, and i get in a worser kind of zombie mode.. my driving is TERRIBLE as soon as this starts kicking in. I've almost crashed a few times.

Few other things but they aren't coming to me, does any of this relate to any of you? And do you think i should ask to try another med?

dvdnvwls
01-16-16, 09:03 PM
Welcome to the forum!

To me, it sounds like you may be simply taking doses that are too large, or taking the right dose but too often. The side effects you're describing (zombie feeling, irritable, very bad when it wears off) are pretty common indicators that the dose is too high.

sarahsweets
01-18-16, 09:15 AM
Yes, it sounds like you are taking too much. Even though you have permission to do so, we have to be careful that because our expectations are not met immediately that our instinct is to take more because we have been given the ok to do so. Sometimes less works better. No medication is going to fix all of everything.